Medications and Anger

A couple of weeks back when I went tot the doctor for my coughing, he prescribed me this new asthma medicine to take twice a day so that I use my rescue inhaler less. As far as the coughing goes, the new stuff helped the coughs be more productive and I have gotten a bit better. There are a few problems with this medication, though. One, it makes my mouth burn. Rinsing my mouth out after using it has helped some but my tongue still stays pretty sore. Two, I have been having some major anger issues lately that may be caused by the steroids in this medicine.

I am normally an unusually patient person, but lately, the smallest things just set me off. I hate feeling this way. I hate being angry. It usually doesn’t last long, but while it does, the feelings are intense.  Lastly, my appetite (which was nonexistent when I went to the doctor) has returned with a vengeance. I stay hungry all the time now.

Have any of you dealt with these issues? The medicine is called Symbicort. If so, were the side effects worth it to you? The doctor offered to switch me to another medicine called advair (I think), but wouldn’t it do the same things if the medicine works in the same way? Any advice you guys can give would be appreciated!

Advertisements

11 thoughts on “Medications and Anger

  1. I’ve taken steroids for my asthma (cortisone) but it never gave me anger issues. Once a doctor told me to wash my mouth after taking it to prevent the soaring. My uncle told me to be careful with steroids though (he’s a doctor) He told me to only take them during allergy seasons or when I’m more at risks for attacks. Anyways check with ur doctor, maybe he can change the meds or modify the dosage. Hugs!

    Like

    • Yes, this time of year is the worst for me. Hopefully I’ll be able to taper down soon. My psychologist is checking on the medication angle. Once I hear back from her I’ll call the doctor if I need to. Thanks for everything!

      Like

  2. I take Symbicort as a turbohaler and I have not experienced any of those side effects. For me, it is the best medicine that I have ever had for my asthma because it controls it so well and I can just increase it if need be. I hardly ever use the rescue meds now. Having said that, I did have problems with Becotide (beclomethasone) which is why I switched. That was making me cough all the time and my throat was permanently dry. I don’t know about the appetite thing because I have never lost my appetite. It is interesting that you mention anger – again, I didn’t get any increase in anger from taking Symbicort and I have been using it for years now but when I was a kid, I used to take a huge amount of steroid medication and we think that it may be linked to some kind of personality change that I had when I was 8. I think with all these meds you have to be careful and I think you have to find the right one for you. For me, Symbicort works but as I have never lived without steroids, it is impossible to know if I would be any different without them. 🙂

    Like

    • Thanks for your response, Jade. I wasn’t sure about the anger either, which is why I brought it up with my psychologist first. She was the one to suggest it might be the meds. I’ve taken steroid packs before without any problem, but this is the only new medication I’ve started recently. Have you ever tried the Advair? I tried it once a while back, but didn’t like it because it was like a powder coming out of the inhaler instead of a mist. Again, that’s an option because the doctor already called it in for me when I told them about my mouth being sore. I just didn’t buy it because I wanted to give the Symbicort a chance. You never had the problems with your mouth being sore? Do you rinse after each use?

      Like

      • No, I don’t have problems with my mouth at all with this medication. In fact, I find it really effective as a rescue med as well. I don’t rinse. I guess it must be the way that it is affecting you – which doesn’t sound great. 😦

        Like

  3. Hey Joy, My kids and I have all used Symbicort and Advair inhalers with no hunger or anger issues. The steroids in the inhalers don’t affect you the same as oral steroids, according to my doctor, because that was a concern of mine and that’s what I was told. Maybe one of your other medications could be causing this to happen, or it could be the combination of all the meds together. Did you tell me you take an anti-depressant? Those can cause those symptoms and I’m going to say it, again, don’t get mad at me, but I’m telling you that Fentanyl Will most definitely cause that. I just don’t want to see you or anyone else I care about, go through what I went through. You will become a monster on that shit. You will become someone you’re not. Fentanyl is a terrible, terrible drug and it’s only affective for a short time and then you have to increase the dose and the higher the dose, the worse you will get. I hope you can get some answers and get to feeling better. I enjoyed our skype session the other day. Let’s do it, again, soon. Can’t do it tomorrow because if I can get some sleep, I’m going to go with a friend to run some errands to keep her company. I’m going on 45 minutes of sleep today. I am delirious. I left the house at 9:00 a.m. this morning and didn’t get home till 4:00 p.m. Gotta tell you about that! Take care. I’ll be talking to you soon.

    Like

    • I know, I know. But you also know how much it is helping me. So far no need to raise the dose and I’ve been taking it too long for that to be the problem. This has only been like a week or less. Could be the combination of the Symbicort with another med…it’s the only one that’s changed recently.

      I enjoyed our chat too…especially seeing you OUTSIDE!!! That made my day. I didn’t think to tell you about the anger stuff then. I’ll tell you next time we talk…assuming it’s still happening. Love ya!!!

      Like

      • Uh, it doesn’t happen right away, it happens with time, mam. I just would hate to see you go through what I went through and everyone I’ve known that’s been on that, says the same thing. It will, with time, change who you are, and not for the better. Just a warning, one the doctor’s forget to tell us. Getting off it sucks, too. Sigh……………………….I just care a lot about you, that’s all and mama Wild Thang gets worried about you, you know? Sure glad you got a car!!!!!!!! Enjoyed our short skype a little bit ago. Hope you can skype again in a bit, if you are awake. you were looking kind of like it was time for your nap, but I’ll be awake until at least 3:00 a.m., if not longer, so give me a jingle. Love ya, girl! If it wasn’t so damn hot outside, I’d go out there right now and hang out in my wonderful hammock.:)

        Like

  4. You could have an NET issue. For over a year, I has chronic sinus infections which has nothing to do with bacteria. The cause was deep seeded, subconscious, anger. In addition to the meds, which more than likely that is the cause because steroids are so tricky, you may have had an interaction that triggered this NET response. Just something to consider…

    Like

Please leave a comment, some advice, or just say hello!

Please log in using one of these methods to post your comment:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s